Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 170, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 18, 2016, 6:06 PM CDT for Pushmataha County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 6:06 PM CDT (23:06 UTC)
- Expired
- Jun 18, 2016, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278
WUUS54 KTSA 182306
SVRTSA
OKC127-182330-
/O.NEW.KTSA.SV.W.0170.160618T2306Z-160618T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SAT JUN 18 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 630 PM CDT
* AT 605 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTH OF STANLEY TO 5 MILES SOUTHEAST OF
CLOUDY...MOVING WEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN... KOSOMA...
SNOW... CLOUDY...
DUNBAR... STANLEY...
OLETA... EUBANKS...
CORINNE... DELA...
FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3450 9578 3451 9567 3455 9567 3461 9543
3425 9512 3416 9533 3416 9550
TIME...MOT...LOC 2305Z 085DEG 13KT 3457 9548 3424 9521
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
618
WWUS54 KTSA 182323
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT SAT JUN 18 2016
OKC127-182330-
/O.CON.KTSA.SV.W.0170.000000T0000Z-160618T2330Z/
PUSHMATAHA OK-
623 PM CDT SAT JUN 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR CENTRAL PUSHMATAHA COUNTY...
AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF STANLEY TO 5 MILES SOUTHEAST OF
CLOUDY...MOVING WEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RATTAN... KOSOMA...
SNOW... CLOUDY...
DUNBAR... STANLEY...
OLETA... EUBANKS...
CORINNE... DELA...
FINLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3450 9578 3451 9567 3455 9567 3461 9543
3425 9512 3416 9533 3416 9550
TIME...MOT...LOC 2323Z 077DEG 9KT 3456 9555 3423 9523
HAIL...0.88IN
WIND...60MPH
$$819
WWUS54 KTSA 182329
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CDT SAT JUN 18 2016
OKC127-182336-
/O.EXP.KTSA.SV.W.0170.000000T0000Z-160618T2330Z/
PUSHMATAHA OK-
629 PM CDT SAT JUN 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA COUNTY WILL
EXPIRE AT 630 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3450 9578 3451 9567 3455 9567 3461 9543
3425 9512 3416 9533 3416 9550
TIME...MOT...LOC 2325Z 085DEG 13KT 3456 9555 3423 9523
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 18, 3:31 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
331 PM CDT SAT JUN 18 2016
.DISCUSSION...
Outflow boundary from early day convection over central OK briefly
pushed into NE OK however it has drifted westward with hot and
humid conditions prevailing this afternoon. This boundary will
interact with a small disturbance aloft and focus evening
thunderstorm chances primarily west of the forecast area. Other
isolated convection over SE OK is expected to gradually diminish
after sunset. Drier dewpoints are noted from south central MO into
central AR and this should rotate westward tomorrow allowing heat
index values to fall below advisory criteria.
Deeper moisture does push back into the region by Monday w/
isolated convection possible within the favored terrain areas.
Temps will also trend upward especially for mid to late week with
a return of advisory level heat certainly possibly. Strong high
pressure aloft centered over the Desert Southwest will largely
dominate the weather pattern. While there is potential for a weak
frontal boundary to push into the area late next week per model
solutions, confidence remains low in this verifying thus will keep
precip chances below mentionable values.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 94 74 95 / 10 10 0 10
FSM 71 93 72 94 / 10 10 10 10
MLC 70 91 70 92 / 10 10 10 10
BVO 67 93 68 93 / 10 10 0 10
FYV 67 87 69 88 / 0 10 10 10
BYV 68 89 69 90 / 10 10 10 10
MKO 71 92 71 93 / 10 10 10 10
MIO 69 92 70 93 / 0 10 10 10
F10 71 92 72 93 / 10 10 0 10
HHW 71 90 71 92 / 0 10 10 10
&&
.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 7 PM CDT this evening for OKZ049-053>056-
059>061-064>067-070-071-073>075.
AR...None.
&&
LONG TERM....07Hazardous weather outlook, Jun 18, 4:49 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 449 PM CDT SAT JUN 18 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 449 PM CDT SAT JUN 18 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... HEAT INDEX VALUES OF AROUND 105 DEGREES WILL CONTINUE TO BE POSSIBLE INTO THE EARLY EVENING HOURS ACROSS PORTIONS OF EASTERN OKLAHOMA. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ALONG OUTFLOW BOUNDARIES LEFT OVER FROM EARLIER STORMS. SOME THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY THROUGH FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... HIGH TEMPERATURES ARE EXPECTED TO DROP OFF A BIT BACK TO THE LOW TO MID 90S EARLY NEXT WEEK...WHILE HUMIDITY DROPS AS WELL...KEEPING HEAT INDICES BELOW DANGEROUS LEVELS. HUMIDITY WILL BEGIN TO INCREASE BY MIDWEEK...INCREASING POTENTIAL FOR DANGEROUS HEAT INDICES. EMERGENCY MANAGEMENT PLANNING STATEMENT... COOLING STATIONS SHOULD REMAIN OPEN THRU THE WEEKEND. FIRST RESPONDERS SHOULD REMAIN ALERT TO AN ELEVATED NUMBER OF HEAT RELATED ILLNESSES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 18, 5:39 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT SAT JUN 18 2016
OKZ049-182330-
PUSHMATAHA OK-
539 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
630 PM CDT...
AT 539 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF CLAYTON LAKE STATE PARK TO 7
MILES WEST OF BROKEN BOW. MOVEMENT WAS SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAYTON... SNOW...
CLOUDY... DUNBAR...
STANLEY... NASHOBA...
CLAYTON LAKE STATE PARK... OLETA...
CORINNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3458 9568 3459 9567 3461 9522 3449 9504
3425 9505 3424 9515 3417 9515 3416 9528
3416 9535
TIME...MOT...LOC 2239Z 067DEG 10KT 3451 9538 3406 9487Special weather statement, Jun 18, 5:43 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT SAT JUN 18 2016 OKZ054-060-064-066-067-070-182330- MUSKOGEE OK-CREEK OK-TULSA OK-WAGONER OK-OSAGE OK-OKMULGEE OK- 543 PM CDT SAT JUN 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OKMULGEE... SOUTHEASTERN OSAGE...SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE... NORTHEASTERN CREEK AND TULSA COUNTIES UNTIL 630 PM CDT... AT 543 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM TULSA TO 3 MILES SOUTHWEST OF STONEBLUFF. MOVEMENT WAS WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... TULSA... BROKEN ARROW... SAND SPRINGS... BIXBY... SAPULPA... JENKS... GLENPOOL... COWETA... HASKELL... KIEFER... STONEBLUFF... LIBERTY... CHOSKA... HECTORVILLE... GRAY... LEONARD... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 212 AND 232. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3622 9585 3582 9560 3580 9597 3622 9624 TIME...MOT...LOC 2243Z 086DEG 6KT 3615 9606 3586 9579
Special weather statement, Jun 18, 5:50 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SAT JUN 18 2016
OKZ059-182330-
PAWNEE OK-
550 PM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
630 PM CDT...
AT 550 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF RALSTON TO 3 MILES SOUTHWEST OF
OILTON. MOVEMENT WAS NORTHWEST AT 35 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... JENNINGS...
MARAMEC... SKEDEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3648 9703 3647 9698 3646 9697 3646 9693
3647 9692 3644 9673 3617 9654 3618 9682
3625 9682 3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 2250Z 151DEG 31KT 3648 9693 3606 9664The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:30 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Jun 17, 8:13 PM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Jun 18, 6:24 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Jun 18, 10:46 AM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jun 18, 5:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jun 18, 5:43 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jun 18, 5:50 PM CDT | Special Weather Statement | TSA | Pawnee | 40 min |
| Jun 18, 6:15 PM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| Jun 18, 6:31 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 44 min |
| Jun 18, 6:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jun 18, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 68 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.